Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 1, 2013, 2:57 AM MDT for 25 counties in Idaho. It was in force for 19 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 2:57 AM MDT (08:57 UTC)
- Expired
- Aug 1, 2013, 10:02 PM MDT
- In force
- 19 hr
- Issued by
- NWS Pocatello, ID
All 25 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:45 AM MDT | HEAVY RAIN 0.11 | 1 W Rexburg, ID | ALL RAINFALL FELL DURING THUNDERSTORM PASSAGE,LATE EVENING YESTERDAY. |
| Aug 1, 8:00 AM MDT | HEAVY RAIN 0.32 | 1 E Ashton, ID | 24-HOUR AMOUNT WITH ALL RAINFALL OCCURRING DURING THUNDERSTORM PASSAGE YESTERDAY EVENING. |
| Aug 1, 2:06 PM MDT | TSTM WND DMG | Salmon, ID | TREES DOWN ON ROADWAYS AND ON PROPERTIES. POWER OUTAGES AS WELL. |
| Aug 1, 2:06 PM MDT | TSTM WND GST 50 | Salmon, ID | |
| Aug 1, 2:06 PM MDT | HAIL 1.75 | Salmon, ID | TREES DOWN OVER ROADWAYS AND ON PROPERTIES. PWER OUTAGES. 50MPH WINDS AS WELL. HAIL DURATION NAN MINUTES |
| Aug 1, 2:08 PM MDT | HAIL 1 | Salmon, ID | |
| Aug 1, 2:15 PM MDT | HAIL 0.88 | Salmon, ID | LOSS UTILITY POWER, CURRENTLY ON GENERATOR BACKUP. |
| Aug 1, 2:15 PM MDT | HAIL 1 | Salmon, ID | |
| Aug 1, 2:24 PM MDT | HAIL 1 | 3 Ene Carmen, ID | |
| Aug 1, 2:55 PM MDT | TSTM WND DMG | Salmon, ID | POWER LINES ARE DOWN IN 3 DIFFERENT AREAS. A LIGHTNING STRIKE STARTED A NEW FIRE. ALSO A ROOF OVER A PATIO BLEW OFF. |
| Aug 1, 9:34 PM MDT | TSTM WND GST 47 | 1 Se Magic Valley Regio, ID | THUNDERSTORM OUTFLOW WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4217 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WWUS85 KPIH 010857 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 257 AM MDT THU AUG 1 2013 IDZ422-475-476-012100- /O.CAN.KPIH.FW.W.0008.000000T0000Z-130802T0300Z/ /O.NEW.KPIH.FW.W.0010.130801T0900Z-130802T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS THE CENTRAL IDAHO MOUNTAINS. * THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-012100- /O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/ /O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 427... ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. * AFFECTED AREA: IN IDAHO...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-425-011000- /O.CAN.KPIH.FW.W.0009.000000T0000Z-130801T1000Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 410 AND 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ IDZ413-012100- /O.NEW.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/ CARIBOU RANGE/CARIBOU NF- 257 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING:GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * WIND: WIND GUSTS OF 25 TO 30 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
008 WWUS85 KPIH 011637 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1037 AM MDT THU AUG 1 2013 IDZ410-020300- /O.EXB.KPIH.FW.W.0010.130801T1800Z-130802T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 1037 AM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM. * TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * WIND: WIND GUSTS OF 25 TO 35 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-475-476-020300- /O.CON.KPIH.FW.W.0010.000000T0000Z-130802T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 1037 AM MDT THU AUG 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422...475 AND 476... * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS THE CENTRAL IDAHO MOUNTAINS. * THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-427-020300- /O.CON.KPIH.FW.W.0010.130801T2000Z-130802T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1037 AM MDT THU AUG 1 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 413 AND 427... * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: GUSTY WINDS WILL DEVELP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. * WIND: WIND GUSTS OF 25 TO 35 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
025 WWUS85 KPIH 012149 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 349 PM MDT THU AUG 1 2013 IDZ425-020400- /O.EXB.KPIH.FW.W.0010.000000T0000Z-130802T0400Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 349 PM MDT THU AUG 1 2013 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH 2200 MDT THIS EVENING. * WIND: WIND GUSTS OF 25 TO 35 MPH. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-475-476-020500- /O.EXT.KPIH.FW.W.0010.000000T0000Z-130802T0500Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 349 PM MDT THU AUG 1 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422...475 AND 476... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 422 SAWTOOTH RANGE/NORTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS THE CENTRAL IDAHO MOUNTAINS. * THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS TO 45 MPH. * IMPACTS: NEW FIRE STARTS ARE POSSIBLE AND GUSTY WINDS MAY FAN NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-427-020400- /O.EXT.KPIH.FW.W.0010.000000T0000Z-130802T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 349 PM MDT THU AUG 1 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 410...413...AND 427... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * TIMING: GUSTY WINDS WILL CONTINUE UNTIL 2200 MDT THIS EVENING. * WIND: WIND GUSTS OF 25 TO 35 MPH ARE LIKELY. * HUMIDITY: 10 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF WIND AND LOW HUMIDITY CAN CREATE EXTREME FIRE BEHAVIOR ON CURRENT AND NEW FIRES IN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
462 WWUS85 KPIH 020402 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1002 PM MDT THU AUG 1 2013 ...RED FLAG WARNINGS CANCELLED FOR THE REMAINDER OF THE EVENING ACROSS SOUTHEAST IDAHO... IDZ410-413-425-427-020515- /O.CAN.KPIH.FW.W.0010.000000T0000Z-130802T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 1002 PM MDT THU AUG 1 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 410...413...425 AND 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING FOR THE SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY AND SOUTHERN HIGHLANDS AS WINDS HAVE GENERALLY FALLEN BELOW WARNING CRITERIA IN MOST AREAS AND HUMIDITY LEVELS HAVE INCREASED. AN OUTFLOW BOUNDARY FROM EARLIER THUNDERSTORM ACTIVITY WEST OF BOISE HAS PUSHED INTO THE TWIN FALLS AND JEROME AREA WITH WIND GUSTS UP TO 35 MPH WITHIN THE PAST HOUR. THESE WINDS ARE EXPECTED TO DIMINISH THROUGH 11 PM MDT. $$ IDZ422-475-476-020515- /O.CAN.KPIH.FW.W.0010.000000T0000Z-130802T0500Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 1002 PM MDT THU AUG 1 2013 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING FOR THE CENTRAL IDAHO MOUNTAINS AS WIDESPREAD THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS THE REGION. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 1, 2:52 AM MDT, 5 minutes earlier.
Area forecast discussion, Aug 1, 2:52 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 252 AM MDT THU AUG 1 2013 .SHORT TERM...TODAY THROUGH SATURDAY. ACTIVE WEATHER WILL CONTINUE THROUGH THE DAY ACROSS EASTERN IDAHO. A DRY SLOT IS MOVING INTO THE AREA WHICH WILL HELP SQUASH MOST OF THE ACTIVITY DURING THE EARLY PART OF THE DAY EXCEPT FOR THE CENTRAL MOUNTAINS. THIS IS WHERE WE SHOULD SEE SOME CONTINUED INFLUENCE FROM THE APPROACHING WAVE SPINNING OFF THE MAIN LOW. FOR THIS AFTERNOON AND EVENING...AS THAT WAVES MOVES NORTHEAST WE CAN EXPECT ANOTHER INCREASE IN SHOWERS AND STORMS ACROSS THE CENTRAL MOUNTAINS TO NEAR MONIDA PASS. LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS OVER 40 MPH ARE LIKELY WITH STRONGER STORMS. PARAMETERS ARE BETTER TODAY UP THERE FOR HAIL AND ALSO FOR THE OVERALL POTENTIAL FOR ISOLATED SEVERE STORMS. RIGHT NOW...THE BETTER CHANCE OF SEVERE STORMS WILL LIKELY BE ACROSS LEMHI COUNTY AND INTO SOUTHWEST MONTANA. OTHER STORMS WILL REDEVELOP ACROSS THE UPPER SNAKE HIGHLANDS WITH MORE ISOLATED ACTIVITY FARTHER SOUTH INTO THE SOUTHEAST HIGHLANDS...AS WELL ALONG THE FOOTHILLS FROM MALTA TO NEAR REXBURG. THESE STORMS WILL LIKELY BE MAINLY WIND PRODUCERS...WITH GUSTS OVER 40 MPH POSSIBLE AND LIGHT RAINFALL. WE ALSO EXPECT IT TO BE BREEZY OVERALL ACROSS MOST AREAS AS WELL. SUSTAINED WINDS OF 15-25MPH ARE FORECAST WITH HIGHER GUSTS EVEN OUTSIDE OF THUNDERSTORM AREAS. THESE WINDS WILL BE STRONG ENOUGH FOR ROUGH CONDITIONS ON AMERICAN FALLS RESERVOIR FROM MID AFTERNOON THROUGH SUNSET...THEREFORE WE HAVE ISSUED A LAKE WIND ADVISORY FROM 2-9 PM. THE BIGGER ISSUE WITH THE WINDS WILL BE RELATED TO CRITICAL FIRE CONDITIONS...AND YOU CAN READ MORE ABOUT IT IN THE FIRE WEATHER SECTION BELOW. AS THE SYSTEM PROGRESSES NORTHEAST INTO MONTANA TOMORROW...DRY AIR CONTINUES TO INFILTRATE EASTERN IDAHO. ENOUGH MOISTURE REMAINS THOUGH FOR A SLIGHT CHANCE OF STORMS ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WE CAN EXPECT LESS WIND AND A COOLER DAY AS WELL WITH HIGHS STRUGGLING TO REACH 90 ACROSS THE SNAKE PLAIN AND SOUTHERN VALLEYS. SATURDAY WILL STILL SEE A SMALL CHANCE OF STORMS ACROSS THE CENTRAL MOUNTAINS TO NEAR MONIDA PASS AS DRIER SOUTHWEST FLOW REMAINS IN PLACE. A SLIGHT WARMUP WILL HAPPEN ON SATURDAY. KEYES .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. THE OVERALL PATTERN WILL RETURN TO A MORE MOIST SOUTH/SOUTHWEST FLOW AS HIGH PRESSURE REMAINS TO OUR SOUTHEAST AND ANOTHER TROUGH FORMS ALONG THE WEST COAST. THIS WILL HELP DRAW MONSOON MOISTURE BACK INTO EASTERN IDAHO BY THE MIDDLE OF NEXT WEEK. THE GFS IS DRIER THAN THE ECMWF IN THIS REGARD...SO WE DIDN'T GO ALL OUT ON THE CHANCE OF SHOWERS AND STORMS FOR NOW. WE ARE KEEPING MAINLY OVER HIGHER ELEVATIONS BUT IF THIS TREND CONTINUES WE WILL NEED TO START INCREASING STORM CHANCES FOR ALL AREAS IN THE COMING DAYS. WE WILL ALSO SEE TEMPERATURES SLOWLY CREEPING UPWARD UNTIL WE BEGIN TO SEE MORE CLOUDS AND CONVECTION UNDER THE MONSOON PUSH. KEYES && .AVIATION...ANOTHER DAY OF THUNDERSTORMS EXPECTED TODAY...BUT MAINLY IN THE CENTRAL MTNS AND UPPER SNAKE RIVER PLAIN. THIS WOULD INCLUDE KSUN AND KIDA. BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL. HEDGES && .FIRE WEATHER...THE UPPER LOW OFF THE PAC NW COAST WILL SET OFF ANOTHER ROUND OF THUNDERSTORMS TODAY...WITH MOST OF THE ACTIVITY IN THE CENTRAL IDAHO MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE REST OF THE AREA IS EXPECTED TO SEE ONLY ISOLATED THUNDERSTORMS. GUSTY WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH THE STRONGEST OCCURRING IN THE MOUNTAINS. THE WINDS...ALONG WITH LOW AFTERNOON HUMIDITY WILL INCREASE THE FIRE RISK IN THE SOUTHERN HIGHLANDS. THEREFORE...WILL ADD FIRE ZONES 427 AND 413 TO THE RED FLAG WARNING FOR THIS AFTERNOON AND EVENING. THE RED FLAG WARNING FOR THUNDERSTORMS WILL REMAIN IN EFFECT FOR THE CENTRAL IDAHO MOUNTAINS AS WELL. NOT EXPECTING WINDS TO REACH CRITERIA IN THE SNAKE RIVER PLAIN TODAY...BUT IT WILL STILL BE BREEZY ENOUGH TO CAUSE SOME PROBLEMS. AS THE UPPER FLOW TURNS MORE SOUTHWESTERLY ON FRI...THE MOISTURE WILL BE PUSHED OUT OF THE AREA. ONLY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS FRIDAY AND SATURDAY... THEN DRY FOR SUNDAY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ413-427. LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ021. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ422-475-476. &&
Hazardous weather outlook, Jul 31, 3:34 AM MDT, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT WED JUL 31 2013 IDZ017>025-031-032-010945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 334 AM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN IDAHO EVEN INTO TONIGHT. THE BEST CHANCES WILL BE ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...WITH THE LEAST CHANCE AROUND BEAR LAKE. GUSTY WINDS OVER 40 MPH AND BRIEF DOWNPOURS ARE THE MAIN THREATS. AT THIS TIME...THE SEVERE THREAT IS VERY LOW. DUE TO THE COVERAGE OF THUNDERSTORMS...WIDELY SCATTERED OR HIGHER...AND GUSTY WINDS WE HAVE RED FLAG WARNINGS IN EFFECT FOR ALL OF THE CENTRAL MOUNTAIN FIRE DISTRICTS AS WELL AS THOSE COVERING THE SNAKE PLAIN...MAGIC VALLEY AND SOUTH-CENTRAL HIGHLANDS. THE WARNING FOR THE CENTRAL MOUNTAINS STARTS AT NOON AND EXTENDS THROUGH TOMORROW EVENING. FOR THE OTHER WARNING AREAS...THAT IS EFFECTIVE FROM NOON-9PM TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND STORMS WILL CONTINUE THROUGH FRIDAY...WITH THE CHANCE OF STORMS BECOMING MORE CONFINED TO CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS AREAS THROUGH THE SAME PERIOD. OTHER AREAS MAY SEE A FEW STORMS ESPECIALLY OVER THE MOUNTAINS. STRONG STORMS ARE POSSIBLE BOTH DAYS WITH AN ISOLATED SEVERE STORM ACROSS THE NORTH NOT OUT OF THE QUESTION. A RED FLAG WARNING FOR ALL OF THE CENTRAL MOUNTAINS WILL BE IN EFFECT THROUGH 9PM THURSDAY. IT WILL BE BREEZY ACROSS THE SOUTH. WE MAY NEED RED FLAG WARNINGS FOR THE SOUTHERN FIRE DISTRICTS DUE TO WINDS AND LOW HUMIDITY TOMORROW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:00 PM MDT | Special Weather Statement | PIH | Fremont | 45 min |
| Jul 31, 8:11 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Jul 31, 8:58 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 32 min |
| Jul 31, 9:38 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 52 min |
| Jul 31, 11:42 PM MDT | Red Flag Warning | PIH | Bingham, Blaine, Bonneville, Butte, Cassia, Clark and 9 more | 3 hr |
| Aug 1, 1:23 AM MDT | Lake Wind Advisory | PIH | 20 hr |
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.